Alert archive / Puerto Rico / High Surf Advisories in 2007
High Surf Advisory 4, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 27, 2007, 1:28 PM CST. It took effect at Jan 28, 2007, 12:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2007, 1:28 PM CST (19:28 UTC)
- In effect from
- Jan 28, 2007, 12:00 AM CST
- Expired
- Jan 29, 2007, 9:28 AM CST
- In force
- 33 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA42 TJSJ 271928 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 328 PM AST SAT JAN 27 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-280330- /O.NEW.TJSJ.SU.Y.0004.070128T0600Z-070128T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 328 PM AST SAT JAN 27 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 4 PM AST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM AST SUNDAY FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS. LONG PERIOD...NORTHWEST TO NORTH SWELLS WILL BEGIN TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS LATER THIS EVENING AND OVERNIGHT. 4 TO 6 FOOT NORTH SWELLS EARLY THIS EVENING...WILL BUILD TO 5 TO 7 FEET LATE IN THE EVENING AND OVERNIGHT TO PRODUCE LARGE BREAKING WAVES OF 10 TO 15 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...AND WILL CONTINUE THROUGH SUNDAY MORNING. THESE LARGE BREAKING WAVES WILL RESULT IN DANGEROUS SURF CONDITIONS. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. THEREFORE...A HIGH SURF ADVISORY HAS BEEN ISSUED. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: WAS AT 3:14 PM THIS AFTERNOON AND NEXT WILL BE AT 5:31 AM SUNDAY. MAGENS BAY ST THOMAS: 6:39 AM SUNDAY ...SMALL CRAFT SHOULD EXERCISE CAUTION ALL THE WATERS... ...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL LOCAL ATLANTIC WATERS AND OPEN PASSAGES TO THE CARIBBEAN LATER IN THE EVENING... STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
5 follow-up statements
000 WHCA42 TJSJ 280252 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1052 PM AST SAT JAN 27 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-281615- /O.CON.TJSJ.SU.Y.0004.070128T0600Z-070128T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1052 PM AST SAT JAN 27 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM AST SUNDAY... LONG PERIOD NORTHERLY SWELLS GENERATED FROM A STRONG LOW PRESSURE CENTER ACROSS THE NORTHWEST ATLANTIC WILL MOVE INTO THE AREA WATERS AFTER MIDNIGHT...AND INCREASE QUICKLY OVERNIGHT 8 TO 9 FEET BY SUNRISE. THESE LARGE SWELLS WILL PRODUCE VERY LARGE BREAKING WAVES OF 12 TO 18 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS SUNDAY MORNING....BEFORE DECREASING VERY SLOWLY SUNDAY AFTERNOON AND NIGHT. THESE LARGE BREAKING WAVES WILL RESULT IN VERY HAZARDOUS SURF CONDITIONS. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY MAN AND BEAST AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 5:31 AM AND 4:12 PM MAGENS BAY ST THOMAS: 6:39 AM STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 281603 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1203 PM AST SUN JAN 28 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-290015- /O.EXT.TJSJ.SU.Y.0004.000000T0000Z-070129T1200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1203 PM AST SUN JAN 28 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM AST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 AM AST MONDAY. LARGE...LONG PERIOD NORTH SWELLS CONTINUE TO ARRIVE TO OUR NORTHWEST THROUGH NORTHEAST FACING COASTS. THESE LARGE SWELLS WILL PRODUCE VERY LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS SUNDAY MORNING....BEFORE DECREASING VERY SLOWLY SUNDAY AFTERNOON AND NIGHT. THESE LARGE BREAKING WAVES WILL RESULT IN VERY HAZARDOUS SURF CONDITIONS. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY MAN AND BEAST AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 4:12 PM THIS AFTERNOON AND 6:33 AM MONDAY MAGENS BAY ST THOMAS: 7:33 AM MONDAY STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 281612 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1203 PM AST SUN JAN 28 2007...CORRECTED... PRZ001-002-005-008-010-012-013-VIZ001-002-290015- /O.EXT.TJSJ.SU.Y.0004.000000T0000Z-070129T1200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1203 PM AST SUN JAN 28 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM AST MONDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 AM AST MONDAY. LARGE...LONG PERIOD NORTH SWELLS CONTINUE TO ARRIVE TO OUR NORTHWEST THROUGH NORTHEAST FACING COASTS. THESE LARGE SWELLS WILL PRODUCE VERY LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS...BEFORE DECREASING VERY SLOWLY THIS AFTERNOON...TONIGHT AND OVERNIGHT. THESE LARGE BREAKING WAVES WILL RESULT IN VERY HAZARDOUS SURF CONDITIONS. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY MAN AND BEAST AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 4:12 PM THIS AFTERNOON AND 6:33 AM MONDAY MAGENS BAY ST THOMAS: 7:33 AM MONDAY STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 290027 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 824 PM AST SUN JAN 28 2007 PRZ001-002-005-008-010-012-013-VIZ001-002-291500- /O.COR.TJSJ.SU.Y.0004.000000T0000Z-070129T1500Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 824 PM AST SUN JAN 28 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM AST MONDAY... THE NATIONAL WEATHER SERVICE HAS EXTENDED THE HIGH SURF ADVISORY FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO... CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS UNTIL 11 AM AST MONDAY. LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO ARRIVE TO OUR NORTHWEST THROUGH NORTHEAST FACING COASTS THROUGH AT LEAST LATE MONDAY MORNING. THESE 5 TO 7 FOOT SWELLS WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 10 TO 15 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND BEACHES OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL ISLANDS THROUGH LATE MONDAY MORNING... BUT WILL BE GRADUALLY SUBSIDING. THESE LARGE BREAKING WAVES WILL CONTINUE TO RESULT IN HAZARDOUS SURF CONDITIONS. THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND PETS AWAY FROM THE COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...SURFERS AND SWIMMERS SHOULD STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 6:33 AM MONDAY MAGENS BAY ST THOMAS: 7:31 AM MONDAY PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ BCS
000 WHCA42 TJSJ 291528 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1057 AM AST MON JAN 29 2007...CORRECTED... PRZ001-002-005-008-010-012-013-VIZ001-002-291600- /O.CAN.TJSJ.SU.Y.0004.000000T0000Z-070129T1500Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES- ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX- 1057 AM AST MON JAN 29 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE HIGH SURF ADVISORY. MODEL GUIDANCE AS WELL AS OBSERVATIONS INDICATE THAT THE SEA CONDITIONS ARE IMPROVING AND WILL CONTINUE RAPIDLY IMPROVING THROUGH THE DAY. SMALL CRAFT ADVISORIES HOWEVER CONTINUES IN EFFECT FOR THE ATLANTIC AND PART OF THE CARIBBEAN WATERS. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 27, 10:00 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 27, 10:00 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1200 PM AST SAT JAN 27 2007 .UPDATE...A FEW CLOUDS HAVE BEGUN TO DEVELOP OVER THE CENTRAL INTERIOR OF PUERTO RICO LATE THIS MORNING. HOWEVER...EXPECT LITTLE IN THE WAY OF SHOWER ACTIVITY AS FAIRLY DRY AND STABLE CONDITIONS WILL SUPPRESS ANY SIGNIFICANT SHOWER DEVELOPMENT. NO SIGNIFICANT CHANGES TO PREVIOUS FORECAST NECESSARY AND ONLY UPDATED ZONES TO REFLECT AFTERNOON WORDING. && .PREV DISCUSSION... /ISSUED 601 AM AST SAT JAN 27 2007/ SYNOPSIS... WEAK UPPER LEVEL RIDGE EXTENDING ACROSS THE LOCAL AREA FROM THE CARIBBEAN BASIN WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND. THIS WILL MAINTAIN A HIGH ZONAL WIND FLOW ACROSS THE AREA. AT 500 MILLIBARS...THE HIGH PRESSURE RIDGE OVER THE AREA WILL SLIGHTLY WEAKEN OVER THE EASTERN CARIBBEAN TODAY THROUGH SUNDAY MORNING AS A WEAK SHORT WAVE MOVES JUST NORTH OF THE AREA. THIS HIGH WILL HOWEVER QUICKLY REESTABLISH ITSELF AND BUILD OVER THE AREA ONCE AGAIN BY SUNDAY AFTERNOON. IN THE LOW LEVELS...A WEAKENING HIGH PRESSURE RIDGE EXTENDING FROM THE CENTRAL ATLANTIC WEST SOUTHWESTWARD INTO THE NORTHEAST CARIBBEAN...WILL PERSIST THROUGH THE MORNING HOURS. MEANWHILE...A COLD FRONT EXTENDS FROM THE NORTH CENTRAL ATLANTIC...SOUTHWEST ACROSS THE BAHAMAS WHERE IT BECOMES NEARLY STATIONARY. THIS FRONT WILL CONTINUE TO WEAKEN AND DISSIPATE WHILE DRIFTING TO JUST NORTH OF THE LOCAL AREA OVER THE REST OF THE WEEKEND. LATEST SATELLITE IMAGERY SHOWED A WELL DEFINED BAND OF MOISTURE ALONG THE SOUTHERN PORTION OF THE WEAKENING FRONT NOW EXTENDING ACROSS THE BAHAMAS AND EASTERN CUBA. STRONG HIGH PRESSURE BEHIND THE DISSIPATING FRONT WILL QUICKLY BUILD INTO THE WEST ATLANTIC...THEN FURTHER INTO THE CENTRAL ATLANTIC BY EARLY MONDAY. ANOTHER COLD FRONT WILL EXIT THE EASTERN UNITED STATES AND ENTER THE WEST ATLANTIC BY MONDAY MORNING. DISCUSSION... MOSTLY CLEAR SKIES AND FAIRLY DRY AND STABLE CONDITIONS PERSISTED ACROSS THE LOCAL REGION DURING THE OVERNIGHT HOURS. A FEW PASSING LOW TO MID LEVEL CLOUDS MOVED OVER THE AREA FROM TIME TO TIME...BUT THE DOPPLER WEATHER RADAR DETECTED NO RAINFALL ACROSS THE LOCAL AREA. THE WEAK HIGH PRESSURE ACROSS THE AREA WILL MAINTAIN A LOOSE PRESSURE GRADIENT OVER THE REGION RESULTING IN LIGHT LOW LEVEL WIND FLOW ACROSS THE ISLANDS AND SURROUNDING WATERS. WITH CONDITIONS TO REMAIN RELATIVELY STABLE IN THE MID AND UPPER LAYERS OF THE ATMOSPHERE...AND VERY LITTLE LOW LEVEL MOISTURE EXPECTED TO BE BROUGHT IN WITH THE PREVAILING TRADE WINDS...EXPECT SHOWER ACTIVITY TO BE LIMITED ACROSS THE REGION THROUGH THE REST OF THE WEEKEND. ONE OR TWO BRIEF AFTERNOON SHOWERS MAY DEVELOP BUT THEY WILL BE QUICKLY SUPPRESSED BY THE SOLID INVERSION CAPPED AT 700 MILLIBARS. AGAIN...THE MAJOR CONCERN WILL BE THE RAPIDLY DETERIORATING COASTAL/MARINE CONDITIONS BY SUNDAY WHICH WILL LIKELY WARRANT A HIGH SURF ADVISORY FOR THE NORTHWEST THROUGH NORTHEAST FACING COASTLINES FOR SUNDAY. MARINE... MARINE CONDITIONS WILL BEGIN TO DETERIORATE LATE TONIGHT THROUGH SUNDAY A LARGE NORTH NORTHWEST SWELL RAPIDLY INVADES THE REGIONAL WATERS. SEAS WILL QUICKLY BUILD ACROSS THE LOCAL WATERS AND BY THAT TIME...A HIGH SURF AND SMALL CRAFT ADVISORIES WILL BE REQUIRED. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 71 85 72 / 0 0 0 0 STT 83 75 83 76 / 0 0 0 0 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04/04
Hazardous weather outlook, Jan 27, 4:00 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT JAN 27 2007 PRZ001>013-AMZ710>750-281000- 600 AM AST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. MARINE CONDITIONS WILL...HOWEVER...QUICKLY DETERIORATE TONIGHT...AS A PULSE OF LONG PERIOD NORTH NORTHWEST SWELL MOVES INTO THE REGIONAL WATERS. THIS WILL REQUIRE SMALL CRAFT ADVISORIES AND A HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. MARINE CONDITIONS WILL BE HAZARDOUS WITH 8 TO 10 FOOT SWELL IN THE ATLANTIC WATERS AND SOUTH SOUTHEAST OF LOCAL PASSAGES IN THE CARIBBEAN SUNDAY. THESE SWELL WILL BEGIN SUBSIDING SUNDAY AFTERNOON AND WILL BE BELOW SMALL CRAFT CRITERIA BY LATE MONDAY. ANOTHER SURGE OF SWELL...NOT QUITE AS HIGH WILL ARRIVE ON WEDNESDAY AND CONTINUE THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-281000- 600 AM AST SAT JAN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. MARINE CONDITIONS WILL...HOWEVER...QUICKLY DETERIORATE TONIGHT...AS A PULSE OF LONG PERIOD NORTH NORTHWEST SWELL MOVES INTO THE REGIONAL WATERS. THIS WILL REQUIRE SMALL CRAFT ADVISORIES AND A HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. MARINE CONDITIONS WILL BE HAZARDOUS WITH 8 TO 10 FOOT SWELL IN THE ATLANTIC WATERS AND SOUTH SOUTHEAST OF LOCAL PASSAGES IN THE CARIBBEAN SUNDAY. THESE SWELL WILL BEGIN SUBSIDING SUNDAY AFTERNOON AND WILL BE BELOW SMALL CRAFT CRITERIA BY LATE MONDAY. ANOTHER SURGE OF SWELL...NOT QUITE AS HIGH WILL ARRIVE ON WEDNESDAY AND CONTINUE THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
High Surf Advisories in Puerto Rico, 2007High Surf Advisories in U.S. Virgin Islands, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.